MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PSC INSERT SZ 4, 9MM; SEE H10

EXACTECH, INC. TRULIANT TIB IMP PSC INSERT SZ 4, 9MM; SEE H10
Catalog Number 02-022-44-4009
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 09/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported via a legal notification that a patient, initial bilateral knees implanted on (b)(6) 2016, underwent a revision procedure on his left knee on (b)(6) 2019, in which he was implanted with a recalled truliant psc tibial insert.On (b)(6) 2022, the plaintiff underwent a second revision surgery on his left knee for issues including but not limited to polyethylene wear, bone loss, osteolysis, instability, and/or component loosening.The plaintiff¿s revision surgeries were due to accelerated and preventable wear of the optetrak and truliant polyethylene tibial inserts.The plaintiff experiences daily pain and discomfort in his left knee which limits his activities of daily living and impacts his quality of life.As a direct, proximate, and legal consequence of the defective nature of the device as described herein, the plaintiff has suffered and continues to suffer permanent and debilitating injuries and damages, including but not limited to, significant pain and discomfort; gait impairment; poor balance; difficulty walking; component part loosening; soft tissue damage; bone loss; and other injuries presently undiagnosed, which all require ongoing medical care.No device returns anticipated due to this being a legal case.No further information.First revision reported under (b)(4).
 
Additional Manufacturer Narrative
Product information has been identified.As a result, the following fields have been updated: d1, d4, g4, h4, h7, and h9.Added information to e3 and e4.Further information and/or investigation results will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported was likely the result of prosthesis wear and patient-related conditions.The extent and root cause of the prosthesis wear could not be determined as the device was not returned for evaluation, and images and radiographs were not provided.
 
Event or Problem Description
It was reported that the patient underwent a left knee revision.Subsequently, the patient experienced loosening, prosthesis wear and instability.As a result, the patient underwent an additional left knee revision approximately 2 years and 10 months after previous revision.No further patient impact reported.No further information available.

Brand Name
TRULIANT TIB IMP PSC INSERT SZ 4, 9MM
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
julia goldberg
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16457504
Report Number1038671-2023-00280
Device Sequence Number17770939
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2026
Device Catalogue Number02-022-44-4009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer09/11/2023
09/25/2023
05/18/2026
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date09/27/2023
10/05/2023
06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown